Sulfamethoxazole-trimethoprim DS Red Itchy Bumps, Uti Symptoms, Poor Desk, Extreme Confusion, Mosquito Bites
I was prescribed Sulfamethoxazole-TMP tablets for a severe UTI that I developed. I was given 10 tablets total--and instructed to take two per day. Within an hour of taking the first tablet, my UTI felt much better, however, the rest of me felt horrible! I ... more »
I was prescribed Sulfamethoxazole-TMP tablets for a severe UTI that I developed. I was given 10 tablets total--and instructed to take two per day. Within an hour of taking the first tablet, my UTI felt much better, however, the rest of me felt horrible! I got nausea, dizziness, extreme confusion and depression, and stiffness and pain in my neck and shoulders. I continued the medication anyway, b/c I never had sulfur or ANY medicinal allergies. I had difficulty sleeping the next few nights, I would wake up in the middle of the night for no reason. The soreness of my neck and shoulders then extended to my butt and thighs. I can't describe how uncomfortable this was. I was sitting at work literally writhing in pain from what I felt in my legs. (and I blamed it on my poor desk chair!!) This happened on day three of five. Also, while at work I had an "episode" if you will, where I became extremely confused and disoriented, and nearly had a panic attack. It felt like the world was crashing down on me!! It only lasted for 15 minutes or so, but I will not forget the way I felt. All the while, my UTI symptoms were getting better and better. I was completely unable to have a bowel movement...sorry for this information...but it will start to make you worry if you can't poo for 5 days!! Day four of five is what I like to call "The Enlightenment". I was getting in the shower, still dizzy as hell, and noticed that I was very itchy. I looked at my lower back and I was covered in red, itchy bumps. I was say they looked like small mosquito bites, all in a cluster of about 8 on either side of my lower back. I realized then and there that this medication really was ravaging my body like I had feared. I found this site and others online which confirmed that I wasn't crazy...just poisoned. Later that day I was resting on my couch and looked in the mirror and saw that my entire face was covered in a red rash. (and I got a horrific headache) The worst part is you don't really look outwardly sick or anything...you just feel terrible. Everyone I told was very nonchalant about it..."Oh just take some Benadryl". I've lost my faith in the FDA. I stopped this medication one pill shy of my last dose. I am terrified of the possible lasting effects and will never take this drug again!! PLEASE!! NEVER TAKE THIS MEDICATION!! YOU WILL REGRET IT!!